Alert archive / Nebraska / High Wind Watches in 2011
High Wind Watch 1, NWS North Platte, NE
NWS North Platte, NE issued this high wind watch at May 28, 2011, 3:33 PM CDT for 17 counties in Nebraska. It took effect at May 30, 2011, 10:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 28, 2011, 3:33 PM CDT (20:33 UTC)
- In effect from
- May 30, 2011, 10:00 AM CDT
- Expired
- May 30, 2011, 3:57 AM CDT
- In force
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Brown County, NE, Chase County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 55 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -133 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
164 WWUS73 KLBF 282033 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT SAT MAY 28 2011 ...STRONG SOUTHERLY WINDS EXPECTED MONDAY.. .A STRONG STORM SYSTEM LIFTING ACROSS THE NORTHERN AND CENTRAL ROCKIES MONDAY WILL CAUSE A DEEP SURFACE LOW TO LIFT FROM SOUTHWEST NEBRASKA INTO EASTERN SOUTH DAKOTA THROUGH THE DAY. STRONG SOUTH WINDS AHEAD OF THE COLD FRONT MAY CREATE WIND GUSTS OF 50 TO 60 MPH...ESPECIALLY DURING THE AFTERNOON HOURS. THE STRONGEST WINDS ARE EXPECTED TO BE EAST OF AN OGALLALA THROUGH AINSWORTH LINE. NEZ008>010-025>029-036>038-057>059-069>071-290900- /O.NEW.KLBF.HW.A.0001.110530T1500Z-110531T0100Z/ BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON- LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL... THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...TRYON... STAPLETON...BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 333 PM CDT SAT MAY 28 2011 /233 PM MDT SAT MAY 28 2011/ ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * SOUTH WINDS WILL QUICKLY INCREASE BY LATE MONDAY MORNING AND REMAIN STRONG THROUGH EARLY EVENING. * SUSTAINED SOUTH WINDS OF 35 TO 45 MPH WILL BE POSSIBLE WITH GUSTS AS HIGH AS 50 TO 60 MPH. * LOOSE OUTDOOR ITEMS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. ALSO...MOTORISTS SHOULD BE PREPARED FOR THE STRONG WINDS AND KEEP A FIRM GRIP ON THE WHEEL. THESE STRONG WINDS WILL ALSO RESULT IN POTENTIALLY DANGEROUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KAR
3 follow-up statements
619 WWUS73 KLBF 290920 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 420 AM CDT SUN MAY 29 2011 ...STRONG SOUTHERLY WINDS EXPECTED MONDAY.. .A STRONG STORM SYSTEM LIFTING ACROSS THE NORTHERN AND CENTRAL ROCKIES MONDAY WILL CAUSE A DEEP SURFACE LOW TO LIFT FROM SOUTHWEST NEBRASKA INTO EASTERN SOUTH DAKOTA THROUGH THE DAY. STRONG SOUTH WINDS AHEAD OF THE COLD FRONT MAY CREATE WIND GUSTS OF 50 TO 60 MPH...ESPECIALLY DURING THE AFTERNOON HOURS. THE STRONGEST WINDS ARE EXPECTED TO BE EAST OF AN OGALLALA THROUGH AINSWORTH LINE. NEZ008>010-025>029-036>038-057>059-069>071-292100- /O.CON.KLBF.HW.A.0001.110530T1500Z-110531T0100Z/ BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON- LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL... THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...TRYON... STAPLETON...BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 420 AM CDT SUN MAY 29 2011 /320 AM MDT SUN MAY 29 2011/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * SOUTH WINDS WILL QUICKLY INCREASE BY LATE MONDAY MORNING AND REMAIN STRONG THROUGH EARLY EVENING. * SUSTAINED SOUTH WINDS OF 35 TO 45 MPH WILL BE POSSIBLE WITH GUSTS AS HIGH AS 50 TO 60 MPH. * LOOSE OUTDOOR ITEMS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. ALSO...MOTORISTS SHOULD BE PREPARED FOR THE STRONG WINDS AND KEEP A FIRM GRIP ON THE WHEEL. THESE STRONG WINDS WILL ALSO RESULT IN POTENTIALLY DANGEROUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CDC
906 WWUS73 KLBF 292053 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT SUN MAY 29 2011 ...STRONG SOUTHERLY WINDS EXPECTED MONDAY.. .A STRONG STORM SYSTEM LIFTING ACROSS THE NORTHERN AND CENTRAL ROCKIES MONDAY WILL CAUSE A DEEP SURFACE LOW TO LIFT FROM SOUTHWEST NEBRASKA INTO EASTERN SOUTH DAKOTA THROUGH THE DAY. STRONG SOUTH WINDS AHEAD OF THE COLD FRONT MAY CREATE WIND GUSTS OF 50 TO 60 MPH...ESPECIALLY DURING THE AFTERNOON HOURS. THE STRONGEST WINDS ARE EXPECTED TO BE EAST OF AN OGALLALA THROUGH AINSWORTH LINE. NEZ008>010-025>029-036>038-057>059-069>071-300900- /O.CON.KLBF.HW.A.0001.110530T1500Z-110531T0100Z/ BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON- LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL... THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...TRYON... STAPLETON...BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 353 PM CDT SUN MAY 29 2011 /253 PM MDT SUN MAY 29 2011/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * SOUTH WINDS WILL QUICKLY INCREASE BY LATE MONDAY MORNING AND REMAIN STRONG THROUGH EARLY EVENING. * SUSTAINED SOUTH WINDS OF 35 TO 45 MPH WILL BE POSSIBLE WITH GUSTS AS HIGH AS 50 TO 60 MPH. * LOOSE OUTDOOR ITEMS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. ALSO...MOTORISTS SHOULD BE PREPARED FOR THE STRONG WINDS AND KEEP A FIRM GRIP ON THE WHEEL. THESE STRONG WINDS WILL ALSO RESULT IN POTENTIALLY DANGEROUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MASEK
152 WWUS73 KLBF 300857 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 AM CDT MON MAY 30 2011 ...STRONG WINDS EXPECTED TODAY... .DEEP LOW PRESSURE WILL MOVE NORTHEAST THROUGH CENTRAL NEBRASKA PRODUCING STRONG SOUTH WINDS FOLLOWED BY STRONG WEST AND NORTHWEST WINDS ONCE THE LOW MOVES NORTH LATER TODAY. NEZ008>010-025>029-036>038-057>059-069>071-301700- /O.UPG.KLBF.HW.A.0001.110530T1500Z-110531T0100Z/ /O.NEW.KLBF.WI.Y.0020.110530T1500Z-110531T0100Z/ BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON- LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL... THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...TRYON... STAPLETON...BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 357 AM CDT MON MAY 30 2011 /257 AM MDT MON MAY 30 2011/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * STRONG SOUTH WINDS WILL INCREASE THIS MORNING. A WIND SHIFT TO THE WEST AND NORTHWEST IS EXPECTED LATE THIS AFTERNOON WITH THE PASSAGE OF A COLD FRONT. * SUSTAINED WINDS OF 25 TO 35 MPH ARE LIKELY WITH GUSTS TO 50 MPH. * LOOSE OUTDOOR ITEMS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. ALSO...MOTORISTS SHOULD BE PREPARED FOR THE STRONG WINDS AND KEEP A FIRM GRIP ON THE WHEEL. THESE STRONG WINDS WILL ALSO RESULT IN POTENTIALLY DANGEROUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CDC
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at May 28, 3:20 PM CDT, 13 minutes earlier.
Area forecast discussion, May 28, 3:20 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 320 PM CDT SAT MAY 28 2011 .SYNOPSIS... LOW PRESSURE DOMINANT ACROSS THE REGION WITH MAIN AREAS OF LOW PRESSURE ACROSS NORTH DAKOTA AND NW TEXAS. WINDS ACROSS WRN NEBR GENERALLY WEST AT 5 TO 15 MPH. CONSIDERABLE MID CLOUDS HOLDING BACK TEMPS SO FAR TODAY IN THE MID 60S AS UPPER FLOW STILL RATHER ZONAL. ALSO SPRINKLES OR ISOLATED LIGHT RAIN SHOWERS CONTINUE NORTH OF I80. && .SHORT TERM DISCUSSION (TONIGHT THROUGH TUESDAY NIGHT)... TONIGHT...SOUTHWESTERLY FLOW BECOMES ESTABLISHED AS STRONG ISENTROPIC LIFT OCCURS...ESPECIALLY ON THE 305K SURFACE. A DISTURBANCE EXITING NRN CO EARLY THIS EVENING WILL TRACK INTO SWRN SOUTH DAKOTA LATE TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS APPEAR LIKELY ACROSS THE SWRN HALF OF FORECAST AREA AFTER MIDNIGHT. MODEL CONSENSUS FCST QPFS ARE LIGHT...GENERALLY A TENTH OF AN INCH OR LESS...SO HEAVY RAINFALL IS NOT EXPECTED. SUNDAY/SUNDAY NIGHT...ISENTROPIC UPGLIDE CONTINUES...AND ACTUALLY INCREASES IN THE 300K AND 295K SFCS FOR MAINLY OVERCAST SKIES THROUGH THE DAY AND SCATTERED LIGHT SHOWERS. ISOLATED THUNDERSTORMS ALSO POSSIBLE. HIGHS TRIMMED BACK A FEW DEGREES TO THE UPPER 50S NORTHWEST TO NEAR 65 FAR SOUTHEAST. AS WARM FRONT LIFTS NORTH SUNDAY NIGHT...THUNDERSTORMS POSSIBLE ACROSS THE NORTH CENTRAL...A FEW ELEVATED STORMS COULD BECOME SEVERE. SOUTHERN AREAS TO LIKELY REMAIN DRY. MONDAY...DEEP SFC LOW TO LIKELY LIFT FROM SOUTHWEST NEBR INTO EASTERN SOUTH DAKOTA THROUGH THE DAY. THIS WILL BRING STRONG SOUTH/SOUTHWEST WINDS TO THE AREA...LIKELY 35 TO 45 MPH WITH GUSTS OVER 55 MPH POSSIBLE BY AFTERNOON. HAVE INTRODUCED A HIGH WIND WATCH FOR SOUTHEASTERN HALF OF AREA. SEVER STORM WILL ALSO BE POSSIBLE IN MOISTURE AXIS AHEAD OF COLD FRONT. A MODERATELY UNSTABLE ATMOSPHERE WITH STRONG UNIDIRECTIONAL 0-6 KM SHEAR PRESENT WILL FAVOR THE DEVELOPMENT OF SUPERCELL STORMS. INITIATION AREA LOOK TO BE FROM NEAR BASSETT THROUGH BROKEN BOW TO EVOLVE AND PROPAGATE NORTHEAST THROUGH EARLY EVENING. TUESDAY...DRY WITH BREEZY WEST TO SOUTHWEST WINDS AND A MAINLY SUNNY SKY AND MILD TEMPS IN THE MID 70S. DEWPOINTS LOWING TO THE UPPER 30S/LOWER 40S WILL BRING AN INCREASED FIRE DANGER WITH LOWEST RH OF 25 TO 35 PERCENT. .EXTENDED DISCUSSION (WEDNESDAY THROUGH SATURDAY)... UPPER RIDGE CENTER WILL HAVE BUILT INTO THE SRN PLAINS WEDNESDAY WITH AN AMPLIFIED TROUGH ACROSS THE PACIFIC NORTHWEST AND COASTAL CALIFORNIA. A SIGNIFICANT WARM UP FORECAST WITH A POWERFUL RIDGE TO BUILD INTO THE UPPER MISSISSIPPI VALLEY WITH A PERSISTENT TROUGH ACROSS THE WEST COAST. MOISTURE TRAJECTORIES INDICATE BY WEDNESDAY CONVECTION FAVORED IN SWRLY FLOW ALOFT ACROSS NEW MEXICO NORTHWARD ACROSS EASTERN COLORADO INTO THE CENTRAL PLAINS. THIS RIDGE RUNNER TYPE SYNOPTIC SETUP MAY PERSIST INTO NEXT SATURDAY. HAVE INTRODUCED LOW 20-30 POPS WED NIGHT WITH REMAINING PERIODS DRY ATTM. WILL WATCH MODEL TRENDS FOR ADDING IN CHCS IN THE COMING DAYS. TEMPERATURES WILL EASILY WARM INTO THE MID 80S TO LOW 90S...ESPECIALLY THURSDAY/FRIDAY. THESE TEMPERATURES WILL BE ABOUT 10-15 DEGREES ABOVE NORMAL...AND WILL SEEM DOWNRIGHT HOT FROM THE RECENT COOLER TEMPS OF RECENT DAYS. && .AVIATION... VFR CONDITIONS EXPECTED ACROSS THE REGION THIS EVENING...HOWEVER SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM WILL CONTINUE ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA...MAINLY BETWEEN KLBF AND KVTN. OVERNIGHT ANOTHER DISTURBANCE WILL BRING AN INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS. EXPECTED AN IMPACT AT BOTH KLBF AND KVTN OVERNIGHT...WITH A PERIOD OF MVFR CONDITIONS...FROM LOWERING VSBY WITHIN THE SHOWERS. IN THE WAKE OF THE SHOWERS...TOWARDS MORNING...LOW MVFR STRATUS IS EXPECTED TO DEVELOP. LINGER SHOWERS OR SPRINKLES ARE POSSIBLE WITH THE LOW CLOUDS. CONFIDENCE IS LOW THE CIGS WILL REMAIN ABOVE 1K FEET...SO BE WATCHING FOR POSSIBLE DEGRADATION TO IFR CONDITIONS. && .HYDROLOGY... RECORD OR NEAR RECORD SNOW MELT IS FORECAST TO OCCUR IN THE MOUNTAINS ABOVE THE NORTH PLATTE RIVER BASIN DURING JUNE. THE U.S. ARMY CORP OF ENGINEERS...ACE...HAS TAKEN OVER OPERATIONS OF THE WYOMING RESERVOIR SYSTEM ON THE NORTH PLATTE RIVER ABOVE LAKE MCCONAUGHY. IN COORDINATION WITH THE GREAT PLAINS BUREAU OF RECLAMATION...A NEW RELEASE SCHEDULE HAS BEEN ISSUED WHICH WILL FORCE THE NORTH PLATTE RIVER AT NORTH PLATTE TO RISE TO 8.0 FEET ON OR NEAR THURSDAY JUNE 2. ADDITIONAL RELEASES THEREAFTER COULD CAUSE THE RIVER TO RISE TO 8.5 FEET. ACE IS WORKING TO MITIGATE THE IMPACT OF THESE RISES. STAGES UPSTREAM AT LISCO AND LEWELLEN WILL ACTUALLY REMAIN STEADY OR FALL SLIGHTLY THE NEXT 5 DAYS DUE TO LOWER RELEASES FROM GUERNSEY RESERVOIR IN WYOMING. THIS IS ONLY TEMPORARY HOWEVER...AS FLOWS AND STAGES WILL INCREASE AGAIN BEYOND DAY 5. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED/HYDROLOGY...ROBERG AVIATION...MASEK
Hazardous weather outlook, May 28, 7:30 AM CDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 730 AM CDT SAT MAY 28 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-291230- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 730 AM CDT SAT MAY 28 2011 /630 AM MDT SAT MAY 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. TONIGHT...A WARM FRONT WILL LIFT NORTH TO NEAR THE KANSAS NEBRASKA BORDER. THE FRONT IS EXPECTED TO ACT AS A FOCUS FOR ISOLATED STRONG OR SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL. LOCALLY HEAVY RAIN AND FLOODING COULD DEVELOP WITH THESE STORMS AS DEEP MOISTURE WILL MOVE INTO SOUTHWESTERN NEBRASKA. AN UPPER LEVEL DISTURBANCE IS EXPECTED TO TRACK THROUGH NORTHERN NEBRASKA PRODUCING A BETTER CHANCE OF THUNDERSTORMS WHICH ARE NOT EXPECTED TO BE SEVERE. THUS WHILE THE BEST CHANCE FOR RAIN WILL BE ACROSS NORTHERN NEBRASKA...THE BEST CHANCE FOR HEAVY RAIN...FLOODING AND SEVERE WEATHER WILL BE FARTHER SOUTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY EVENING AND OVERNIGHT...A WARM FRONT WILL LIFT THROUGH NORTHERN NEBRASKA ACTING AS A FOCUS FOR STRONG OR SEVERE THUNDERSTORMS. THE AREA OF GREATEST CONCERN IS ACROSS HOLT AND BOYD COUNTIES AND LARGE HAIL IS THE PRIMARY SEVERE WEATHER EVENT EXPECTED TO OCCUR. MONDAY...A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED ALONG AND EAST OF HIGHWAY 281. SEVERE WEATHER IS ALSO POSSIBLE AS FAR WEST AS HIGHWAY 83. A LINE OF STRONG OR SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP...POSSIBLY AROUND 4 PM...FROM BUTTE SOUTH TO NEAR BROKEN BOW. WINDS ALOFT WILL BE VERY STRONG AND THE STORMS WILL BE CAPABLE OF LARGE HAIL AND WIND DAMAGE. THE STRONG WIND FIELDS COULD SUPPORT THE FORMATION OF ISOLATED TORNADOES WITH A FEW STORMS. ROBUST MOISTURE IS EXPECTED TO PRODUCE STORMS WITH LOCALLY HEAVY RAINFALL ACROSS HOLT AND BOYD COUNTIES. ALL OF THIS SEVERE WEATHER SHOULD EXIT THE AREA BY 10 PM. TUESDAY AND BEYOND... ...RECORD OR NEAR RECORD SNOW MELT IS FORECAST TO OCCUR IN THE MOUNTAINS ABOVE THE NORTH PLATTE RIVER BASIN DURING JUNE... THE U.S. ARMY CORP OF ENGINEERS HAS TAKEN OVER OPERATIONS OF THE WYOMING RESERVOIR SYSTEM ON THE NORTH PLATTE RIVER ABOVE LAKE MCCONAUGHY. IN COORDINATION WITH THE GREAT PLAINS BUREAU OF RECLAMATION AND THE CENTRAL NEBRASKA PUBLIC POWER AND IRRIGATION DISTRICT...A NEW WATER RELEASE SCHEDULE HAS BEEN ISSUED FOR THE WYOMING RESERVOIR SYSTEM AND LAKE MCCONAUGHY. THE FORCED RELEASE OF WATER WILL CAUSE THE NORTH PLATTE RIVER AT NORTH PLATTE TO RISE TO 8.0 FEET ON OR NEAR THURSDAY JUNE 2. ADDITIONAL RELEASES ARE POSSIBLE THEREAFTER WHICH COULD CAUSE THE RIVER TO RISE TO 8.5 FEET. SUMMARILY...LEWELLEN COULD RISE TO 9.5 FEET AND LISCO COULD RISE TO 5.5 FEET ON OR NEAR JUNE 2. THE ARMY CORP IS WORKING TO MITIGATE THE IMPACT OF THESE RISES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:18 AM CDT | Dense Fog Advisory | LBF | Brown, Holt, Rock | 3 hr |
Nearby
High Wind Watches in Nebraska, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.